MAUDE Adverse Event Report: BIOMET MICROFIXATION DRILL 1.6X50MM 22MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES

BIOMET MICROFIXATION DRILL 1.6X50MM 22MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 46-1006
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign, event occurred in japan.H6: component code, mechanical (g04), drill.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery the drill tip fractured.The fractured tip was embedded in the patient's bone but was retrieved.This occurred with two drill bits and a spare drill was used to complete the procedure.During the procedure, the surgeon connected the drill bits to a competitor's motor and the drill's cutting capacity was perceived to be weak.The surgeon applied tension, and the tips broke during bone insertion.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.Updated: e1, e2, e3, g3, h1 and h2.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.Updated: d4, d9, g3, h1, h2, h3, h4, h6, h10 and h11.Complaint sample was evaluated, and the reported event was confirmed.An investigation was conducted on the two returned 46-1006 twist drills.Both drills show signs of attempted use including marking and scratching on the drill surfaces.Further inspection shows that both drills have fractured at the same location, near where the fluted portion of the drill meets the drill base.A dimensional analysis was conducted on both drills at the fracture location, and both drills were found to be conforming.The complaint for both drills is confirmed.A determination cannot be made as to what caused the drills to fracture.Dhr was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DRILL 1.6X50MM 22MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23943222
Report Number0001032347-2026-00001
Device Sequence Number18129359
Product Code HBE
UDI-Device Identifier00888233009522
UDI-Public(01)00888233009522(10)339566
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number46-1006
Device Lot Number339566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/04/2026
03/13/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date01/23/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown